Alert archive / Georgia / Special Weather Statements in 2015
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 9, 2015, 4:49 PM EDT for Talbot County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2015, 4:49 PM EDT (20:49 UTC)
- Expired
- Jul 9, 2015, 5:15 PM EDT
- In force
- 26 min
- Issued by
- NWS Atlanta, GA
County Talbot County, GA
The radar
The Atlanta radar (KFFC), 62 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.8 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 246 J/kg
- Mixed-layer CIN
- -153 J/kg
- Mixed-layer LCL
- 1425 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
227
WWUS82 KFFC 092049
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
449 PM EDT THU JUL 9 2015
GAZ067-069-079-092115-
TALBOT GA-UPSON GA-MERIWETHER GA-
449 PM EDT THU JUL 9 2015
...SIGNIFICANT WEATHER ADVISORY FOR TALBOT...UPSON AND MERIWETHER
COUNTIES UNTIL 515 PM EDT...
AT 448 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WOODLAND...OR 9 MILES NORTH OF TALBOTTON...
MOVING NORTH AT 10 MPH.
HAZARD...WINDS UP TO 40 MPH...PEA SIZED HAIL AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LOCALIZED FLOODING IN LOW
LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS
SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE LOSS OF
CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
TALBOTTON...MANCHESTER...WARM SPRINGS...WOODLAND...PLEASANT HILL...
BIG LAZER CREEK WMA...FLINT HILL AND SPREWELL BLUFF STATE PARK.
LAT...LON 3292 8470 3284 8432 3267 8451 3271 8467
3272 8469 3283 8469 3284 8470 3285 8472
TIME...MOT...LOC 2048Z 200DEG 8KT 3281 8460
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 9, 3:43 PM EDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jul 9, 3:43 PM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
343 PM EDT THU JUL 9 2015
.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
MID TO UPPER LEVEL RIDGE CONTINUES TO DOMINATE THE REGION THROUGH
THE SHORT TERM. DEEPER MOISTURE ACROSS THE SOUTHERN PORTIONS OF THE
CWA WILL HAVE THE BEST POP COVERAGE THIS AFTERNOON AND EVENING AND
AGAIN FRIDAY /CHANCE POPS/. FOR NOW...ALTHOUGH THERE CONTINUES TO BE
AN ARGUMENT TO REMOVE POPS ENTIRELY ACROSS THE FAR NORTHERN PORTIONS
OF THE CWA FOR TODAY...CONFIDENCE IN A ZERO-POP FORECAST IS
LOW...AND HAVE OPTED TO KEEP SLIGHT CHANCE POPS IN FOR THIS
AFTERNOON AND EVENING AND THEN AGAIN FRIDAY.
INFLUENCE OF THE UPPER RIDGE WILL CONTINUE TO PROMOTE ABOVE NORMAL
TEMPERATURES THROUGH THE SHORT TERM FORECAST /GENERALLY MID TO UPPER
90S/. HEAT INDEX VALUES CONTINUE TO APPROACH HEAT ADVISORY CRITERIA
EACH AFTERNOON...PARTICULARLY ACROSS THE SOUTHERN PORTIONS OF THE
CWA...BUT ARE EXPECTED TO REMAIN BELOW CRITERIA.
31
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
ONLY MINOR ADJUSTMENTS MADE TO PREVIOUS FORECAST ON POPS/WEATHER
FOR PERIOD AS MORE ACTIVE PERIOD STILL ON TAP WITH RETURN OF
UPPER TROUGH TO THE EAST CONUS PLACING THE CWA IN NW FLOW AND
SUSCEPTIBLE TO MULTIPLE DISTURBANCES. OTHERWISE REFRESHED REST OF
FORECAST WITH LATEST BLEND OF GUIDANCE. PREVIOUS DISCUSSION
FOLLOWS...
BAKER
PREV DISCUSSION... /ISSUED 442 AM EDT THU JUL 9 2015/
LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
NO MAJOR CHANGES EXPECTED IN THE EXTENDED FORECAST. MODELS
CONTINUE TO SHOW BERMUDA LIKE RIDGE CONTINUING OVER THE AREA
THROUGH THE WEEKEND BUT WEAKENING SLOWLY. IT SHIFT TO THE WEST BY
THE BEGINNING OF THE WORK WEEK WITH MOISTURE RETURNING TO THE
STATE. HAVE CONTINUED WITH CHANCE POPS DAYS 5 THROUGH 7.
INSTABILITIES INCREASE EVERY AFTERNOON WITH VERY LITTLE
SHEAR...WHICH IS A VERY TYPICAL SUMMERTIME PATTERN. EXPECTING
MAINLY POP UP THUNDERSTORMS WITH SOME STRONG AND POSSIBLY SOME
ISOLATED SEVERE ONES BY NEXT WEEK.
01
&&
.CLIMATE...
RECORDS FOR 07-10
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 105 1930 72 1979 76 1981 58 1952
KATL 100 1936 72 1979 81 1879 58 1891
1930 1894
KMCN 103 1980 77 1950 77 1986 58 1972
1930
KCSG 101 1980 79 2005 78 2000 63 1963
RECORDS FOR 07-11
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 101 1930 78 1979 79 1980 59 1963
1961
1906
KATL 101 1980 73 1961 81 1879 58 1894
KMCN 104 1980 76 1961 79 2005 61 1947
KCSG 102 1980 73 1961 81 1980 61 1963
RECORDS FOR 07-12
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 108 1930 68 1999 76 1981 59 1963
1969
KATL 103 1980 70 1898 80 1980 53 1898
1930 1879
KMCN 105 1980 78 1900 78 1925 61 1953
1901
KCSG 101 1980 82 1953 80 1980 61 1956
RECORDS FOR 07-13
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 103 1980 73 1999 77 1980 58 1918
1925
KATL 105 1980 74 1999 79 1980 59 1898
1879
KMCN 108 1980 68 1898 79 1980 61 1898
KCSG 103 1980 77 1999 78 1991 62 1963
&&
.AVIATION...
18Z UPDATE...
THROUGH THE PERIOD...VFR CONDITIONS. W WINDS WILL BECOME NW FRIDAY MORNING..AND
INCREASE TO 5-9KT. SCT CU EXPECTED IN THE AFTERNOON. ISOLATED
CONVECTION POSSIBLE.
//ATL CONFIDENCE...18Z UPDATE...
HIGH ON ALL ELEMENTS.
31
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 71 99 71 96 / 20 20 10 20
ATLANTA 75 95 76 93 / 20 20 10 20
BLAIRSVILLE 66 90 66 86 / 10 20 10 20
CARTERSVILLE 70 96 70 93 / 10 20 10 20
COLUMBUS 75 96 75 95 / 20 30 20 20
GAINESVILLE 72 95 72 92 / 10 20 10 20
MACON 73 97 72 97 / 20 30 20 20
ROME 69 96 70 94 / 10 20 10 20
PEACHTREE CITY 69 94 71 93 / 20 20 10 20
VIDALIA 74 97 74 97 / 30 30 20 20
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...31
LONG TERM....01/BAKER
AVIATION...31Hazardous weather outlook, Jul 9, 12:46 PM EDT, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1246 PM EDT THU JUL 9 2015 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-101700- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1246 PM EDT THU JUL 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE. ANY STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING STRONG WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING ALONG WITH HEAVY RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... CONTINUED LOW CHANCES OF AFTERNOON SHOWERS AND THUNDERSTORMS THROUGH THE END OF THE WORK WEEK AS HIGH PRESSURE SETTLES OVER THE DEEP SOUTH. ANY STORMS THAT DO FORM WILL BE CAPABLE OF PRODUCING STRONG WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING ALONG WITH HEAVY RAIN. TEMPERATURES WILL BE INCREASING WITH MID TO UPPER 90S FOR PORTIONS OF EAST CENTRAL GEORGIA THROUGH THE WEEKEND AND HEAT INDICES NEAR OR SLIGHTLY ABOVE 100 DEGREES. A MORE ACTIVE THUNDERSTORM PATTERN LOOKS TO RETURN BY LATE SATURDAY INTO EARLY NEXT WEEK WITH MORE WIDESPREAD PRECIPITATION CHANCES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 9, 4:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
449 PM EDT THU JUL 9 2015
GAZ067-069-079-092115-
TALBOT GA-UPSON GA-MERIWETHER GA-
449 PM EDT THU JUL 9 2015
...SIGNIFICANT WEATHER ADVISORY FOR TALBOT...UPSON AND MERIWETHER
COUNTIES UNTIL 515 PM EDT...
AT 448 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WOODLAND...OR 9 MILES NORTH OF TALBOTTON...
MOVING NORTH AT 10 MPH.
HAZARD...WINDS UP TO 40 MPH...PEA SIZED HAIL AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LOCALIZED FLOODING IN LOW
LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS
SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE LOSS OF
CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
TALBOTTON...MANCHESTER...WARM SPRINGS...WOODLAND...PLEASANT HILL...
BIG LAZER CREEK WMA...FLINT HILL AND SPREWELL BLUFF STATE PARK.
LAT...LON 3292 8470 3284 8432 3267 8451 3271 8467
3272 8469 3283 8469 3284 8470 3285 8472
TIME...MOT...LOC 2048Z 200DEG 8KT 3281 8460The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 5:08 PM EDT | Special Weather Statement | FFC | Johnson | 37 min |
| Jul 9, 5:40 PM EDT | Special Weather Statement | FFC | Bibb | 35 min |
| Jul 9, 5:46 PM EDT | Special Weather Statement | FFC | Webster | 29 min |
| Jul 9, 6:07 PM EDT | Special Weather Statement | FFC | Schley | 23 min |
| Jul 9, 6:23 PM EDT | Special Weather Statement | FFC | Wilkinson | 37 min |
| Jul 9, 6:31 PM EDT | Special Weather Statement | FFC | Schley | 29 min |
| Jul 9, 7:45 PM EDT | Special Weather Statement | FFC | Twiggs | 30 min |
| Jul 9, 7:53 PM EDT | Special Weather Statement | FFC | Monroe | 37 min |
Nearby
Special Weather Statements in Georgia, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.